Email : firstname.lastname@example.org
Quinolone taken: Levaquin
Reason for the Quinolone: Urine Infection and Fever
Does your doctor agree the Quinolone caused the death?: No
Our 18 year old son Michael who had Spina Bifida MM and Hydrocephlas passed away on June 7th of this year he entered the Hospital in our area with a fever of 103 and a possible urine infection.
While in the hospital he was given Levaquin 500mg by IV and Motrin 500, which I later found out should not be used together (precautions in Levaquin instructions) on Sunday June 6th Mike came home from the Hospital on Monday at approx 05:30 we found him dead in his bedroom.
After securing his records from the hospital, and reading the Xray report from the morning of the 6th we found out that Mike was released with Bilaterial Pnemonia from the hospital. We had an autopsy done and the coroner claims he died from Hydrocephalus (Spelling) caused from the Spina Bifida. Mike had never had a shunt revision because he never had a Malfunction. He was seen at Shriners Hospital every 6 mo since he was a year and a half old.
My question is how can someone die from Hydrocephlas when their Shunt is working correctly. Also the Doctors that treated Mike for the fever are telling us that Mike was lucky to have lived as long as he did because people with Spina Bifida normally do not live this long.
I do not believe this. Please send me any information via email on longevity of people with spina bifida, also if there are any people that read this that are over the age of 18 with Spina Bifida that would like to talk send me an email Please write and please take warning about the Antibiotic Levaquin and its effects in people with Spine or CNS disorders. Thank you for your time.
Last Updated 1/18/05